Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » Remicade/Infliximab Has anyone else experienced skin problems?


11-12-2012, 06:11 PM   #1
Uncleileum
 
Join Date: Nov 2012
Location: Brighton, United Kingdom
Remicade/Infliximab Has anyone else experienced skin problems?

Hi, I'm completely new to these forums and am glad to have found this resource. I was diagnosed with Crohns after many years of false diagnosis (IBS, anxiety etc) but basically have had Crohns since I was in my early twenties. I am now 51.

Missing out a lot of grief I'm rushing on to the part where I had to be given Infliximab (Remicade). This was enormously useful but over time I have developed many small but persistent problems with my skin. My eyes, ears and nose all seem to get dry and the skin breaks sometimes. I get eye infections, ear infections. Dry skin occurs elsewhere but most of my grief is around my head. Most alarmingly I sometimes get red and inflamed skin that puffs up across my face and or hand and this has to be treated with antibiotics. Have others experienced such particular skin problems whilst on Remicade? There is one complication I should mention in that we own a pet dog and I sometimes wonder if he could be the cause? I'd love to know what others have experienced.
11-22-2012, 08:49 AM   #2
moogie
Senior Member
 
moogie's Avatar
 
Join Date: Jan 2011
Location: Laval, Quebec
Welcome to these boards glad you are with us,

I've been using Remi for 19 months now and Ive never had any side effect whatsoever. But then again everybody is different. I'm sure other people will be able to give you more input.

good luck.
__________________
I'm the Rat Man!!
DX - CD summer of 1987
Current Meds -
Remicaide
Getting Remicade every 8 weeks
Getting 5mg now. full dose. cost 5500$ )
Purinathol 75mg a day


3 resections
2 colostomy
One Ileostomy
Back to normal since May 2015
On Remicade Since April 2011 I am alive again!
11-23-2012, 01:34 AM   #3
j.bug
Forum Monitor
 
j.bug's Avatar
 
Join Date: Aug 2012
Location: Grand Rapids, Minnesota

My Support Groups:
I have recently developed some strange skin side effects...mainly dry itchy patches. But I hava also had some red puffed areas (on my feet) that are also very itchy. I am late on my next remi infusion due to an emergency surgery, and winter is just hitting us here. I had assumed it was due to the late remi infusion, and the dryness of winter. Something for me to think about though. I hope that your symptoms improve soon!!!
__________________
Jen~Bug

DX CD Terminal Ileum May 2012
DX Esophageal CD May 2012


Meds

*Pentasa *Hyoscyomine *Protonix *Gabapentin *Xanax *Wellbutrin *Ultram *Flexeril
*Vitamin D3 *B-12 injections *Iron *Remicade
*Weekly IV Fluids W/Banana Bag


Today I will fight again!!! I will not let this disease own me, or define me!!!!


11-29-2012, 09:46 AM   #4
Christie
Senior Member
 
Join Date: Feb 2011
Location: leeds, United Kingdom
Hi about a week after an infusion the spots start coming, I get them worse on my back and chest and a few on my face! they are red and itch too x
12-18-2012, 02:25 AM   #5
Sparkie
 
Join Date: Dec 2012
Location: Derby, United Kingdom
Hi
My husband has been on infliximab since April. He has had a few skin infections which have yet to be identified, but red itchy spots fluid filled that scab over. They infections range from mild that do not require antibiotics to painful and severe that wil only clear wih the antibiotics.
His last infusion ws postponed for 2 weeks (he is due to have it in 2 days) due to him taking antibiotics. We had swabs done and hope to find out what the cause of the infection is/was tomorrow.

see what tomorrow brings

Andrea
12-18-2012, 03:33 PM   #6
sickinlk
Forum Monitor
 
sickinlk's Avatar
 
Join Date: Jul 2012
Location: Donegal, Ireland

My Support Groups:
yes I just posted in the group about it. ive had problems with my (usually clear) skin since my 3rd loading dose. it ranges from pimples and spots to dry itchy areas. my forehead and cheeks are worst.
yours sounds awful. I cant see why the dog would effect you unless its new? although ive suddenly taken an intolerance to eggs so who knows? eh.
hope you get it sorted.
ju
12-18-2012, 03:46 PM   #7
Earnellzwifey
Senior Member
 
Earnellzwifey's Avatar
 
Join Date: Sep 2012
Location: Aberdeen, Mississippi
I also have been getting areas of dry and peeling skin mainly on my feet and between my toes. The biggest or most bothersome skin issue that I have developed is that I go through bouts of all over itching. Nothing helps it and nothing appears on my skin I just itch non-stop for hours.

I have had sensitve skin and skin problems for years so I never thought that my remy infusions could be the cause. hmmmmmm, something to think about for sure.

I have also had several skin tags appear over the last few months as well.
__________________
Dx 8/31/ 2012 w/ CD
taking:
Remicade,Librax,Lomotil,Prednisone,Probiotic,
Iron,multi-vitamin, B12 injections, magic mouthwash,
Zofran.

32 medical conditions and counting. 22 pills a day with daily blood sugar testing and urinary cathing.

If you live in the loo , because you always gotta poo , then this is the place for you.
01-05-2013, 02:06 AM   #8
amyh
 
amyh's Avatar
 
Join Date: Jun 2012
Location: Eugene, Oregon

My Support Groups:
I've noticed skin issues as well. Increased amount of pimples all over, including on my face, arms and chest. I also developed red, dry patches on my hands. My joint pain is subsiding, but the skin issue is getting worse. I also have headaches, a lot more than before remicade.
__________________
Diagnosed with Crohn's June 2012
Mother of 2, Bonsai artist, oil painter
Search and Rescue K9 handler
Graphic Designer
immune to Remicade
currently in remission
01-19-2013, 02:22 AM   #9
hetzbaby
 
hetzbaby's Avatar
 
Join Date: Jan 2013
Location: Omaha, Nebraska

My Support Groups:
I've been having this problem while on Humira as well as imuran and its driving me nutty! My nurse just told me to take good care of my skin and keep it clean and don't pick.
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Remicade/Infliximab Has anyone else experienced skin problems?
Thread Tools


All times are GMT -5. The time now is 06:11 AM.
Copyright 2006-2017 Crohnsforum.com